Alert archive / Illinois / High Wind Warnings in 2017
High Wind Warning 1, NWS Chicago, IL
NWS Chicago, IL issued this high wind warning at Jan 10, 2017, 11:55 AM CST for 8 counties in Illinois; 5 counties in Indiana. It was in force for 9 hr. 14 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 10, 2017, 11:55 AM CST (17:55 UTC)
- Expired
- Jan 10, 2017, 8:52 PM CST
- In force
- 9 hr
- Issued by
- NWS Chicago, IL
Counties DuPage County, IL, Grundy County, IL, Iroquois County, IL, Kane County, IL, Kankakee County, IL, Kendall County, IL, Lake County, IL, McHenry County, IL, Benton County, IN, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 28 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 10, 1:22 PM CST | NON-TSTM WND GST 59 | Batavia, IL | RECORDED ON PERSONAL WEATHER STATION ANEMOMETER. |
| Jan 10, 2:37 PM CST | NON-TSTM WND GST 66 | 1 W Carbon Hill, IL | |
| Jan 10, 3:01 PM CST | NON-TSTM WND DMG | Algonquin, IL | DELAYED REPORT RELAYED VIA FACEBOOK. LARGE TREE BRANCHES DOWN. |
| Jan 10, 3:18 PM CST | TSTM WND GST 65 | Yorkville, IL | RECORDED BY PERSONAL WEATHER STATION ANEMOMETER. |
| Jan 10, 3:18 PM CST | NON-TSTM WND GST 65 | Yorkville, IL | RECORDED BY PERSONAL WEATHER STATION ANEMOMETER. |
| Jan 10, 3:26 PM CST | NON-TSTM WND DMG | North Chicago, IL | DELAYED REPORT. TREE FELL ONTO A CAR AT GREAT LAKES NAVAL STATION...DENTING THE HOOD AND SMASHING THE WINDSHIELD. REPORT RELAYED VIA FACEBOOK. |
| Jan 10, 3:30 PM CST | NON-TSTM WND DMG | Valparaiso, IN | DELAYED REPORT RELAYED VIA FACEBOOK. TREE DOWN THAT KNOCKED DOWN POWER LINES. |
| Jan 10, 3:46 PM CST | NON-TSTM WND DMG | South Wilmington, IL | DELAYED REPORT RELAYED VIA FACEBOOK. TREE AND POWERLINES DOWN...PART OF THE TOWN WITHOUT POWER. |
| Jan 10, 4:15 PM CST | NON-TSTM WND GST 55 | Morris, IL | RECORDED AT MORRIS MUNICIPAL AIRPORT. SUSTAINED WIND TO 45 MPH. |
| Jan 10, 4:59 PM CST | NON-TSTM WND GST 56 | Valparaiso, IN | RECORDED AT PORTER COUNTY REGIONAL AIRPORT. |
| Jan 10, 5:12 PM CST | NON-TSTM WND GST 58 | Villa Park, IL | DELAYED REPORT. WIND GUST RECORDED ON PERSONAL WEATHER STATION ANEMOMETER. REPORT RELAYED VIA FACEBOOK. |
| Jan 10, 5:20 PM CST | NON-TSTM WND GST 55 | Burns Harbor, IN | 48 KT GUST RECORDED AT GLOS WEATHER STATION. |
| Jan 10, 5:45 PM CST | NON-TSTM WND GST 58 | Gary, IN | |
| Jan 10, 6:00 PM CST | NON-TSTM WND GST 58 | Valparaiso, IN | RECORDED AT PORTER COUNTY REGIONAL AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 616 m²/s²
- 0-3 km storm-relative helicity
- 834 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
407 WWUS73 KLOT 101755 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1155 AM CST TUE JAN 10 2017 ...PERIODS OF STRONG DAMAGING WINDS THROUGH EARLY EVENING... ILZ005-006-012>014-110200- /O.UPG.KLOT.WI.Y.0001.170110T1800Z-170111T0400Z/ /O.NEW.KLOT.HW.W.0001.170110T1755Z-170111T0400Z/ MCHENRY-LAKE IL-KANE-DUPAGE-COOK- INCLUDING THE CITIES OF...WOODSTOCK...WAUKEGAN...AURORA...ELGIN... WHEATON...CHICAGO 1155 AM CST TUE JAN 10 2017 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM CST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING...THROUGH EARLY EVENING. * WINDS...GUSTS TO 60 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT...AND LOOSE OBJECTS WILL BE THROWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ILZ020>023-033-INZ001-002-010-011-019-110200- /O.UPG.KLOT.WI.Y.0001.000000T0000Z-170111T0400Z/ /O.NEW.KLOT.HW.W.0001.170110T1755Z-170111T0400Z/ KENDALL-GRUNDY-WILL-KANKAKEE-IROQUOIS-LAKE IN-PORTER-NEWTON- JASPER-BENTON- INCLUDING THE CITIES OF...OSWEGO...MORRIS...JOLIET...KANKAKEE... WATSEKA...GARY...VALPARAISO...MOROCCO...RENSSELAER...FOWLER 1155 AM CST TUE JAN 10 2017 /1255 PM EST TUE JAN 10 2017/ ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM CST /11 PM EST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM CST /11 PM EST/ THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING...THROUGH EARLY EVENING. * WINDS...GUSTS TO 60 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT...AND LOOSE OBJECTS WILL BE THROWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ILZ003-004-008-010-011-110200- /O.EXT.KLOT.WI.Y.0001.170110T1755Z-170111T0400Z/ WINNEBAGO-BOONE-OGLE-LEE-DE KALB- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...OREGON...DIXON... DEKALB 1155 AM CST TUE JAN 10 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CST THIS EVENING... * TIMING...THROUGH EARLY EVENING. * WINDS...GUSTS OF 45 MPH TO 50 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT...AND LOOSE OBJECTS WILL BE THROWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ILZ019-032-039-110200- /O.CON.KLOT.WI.Y.0001.000000T0000Z-170111T0400Z/ LA SALLE-LIVINGSTON-FORD- INCLUDING THE CITIES OF...OTTAWA...PONTIAC...PAXTON 1155 AM CST TUE JAN 10 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... * TIMING...THROUGH EARLY EVENING. * WINDS...GUSTS OF 45 TO 50 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT...AND LOOSE OBJECTS WILL BE THROWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KJB
2 follow-up statements
587 WWUS73 KLOT 102203 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 403 PM CST TUE JAN 10 2017 ...PERIODS OF STRONG DAMAGING WINDS THROUGH EARLY EVENING... ILZ005-006-012>014-020>023-033-INZ001-002-010-011-019-110400- /O.CON.KLOT.HW.W.0001.000000T0000Z-170111T0400Z/ MCHENRY-LAKE IL-KANE-DUPAGE-COOK-KENDALL-GRUNDY-WILL-KANKAKEE- IROQUOIS-LAKE IN-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...WOODSTOCK...WAUKEGAN...AURORA...ELGIN... WHEATON...CHICAGO...OSWEGO...MORRIS...JOLIET...KANKAKEE... WATSEKA...GARY...VALPARAISO...MOROCCO...RENSSELAER...FOWLER 403 PM CST TUE JAN 10 2017 /503 PM EST TUE JAN 10 2017/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CST /11 PM EST/ THIS EVENING... * TIMING...THROUGH MID EVENING. * WINDS...GUSTS TO 60 MPH. ISOLATED TO 65 MPH. * IMPACTS...STRONG WINDS WILL MAKE FOR VERY HAZARDOUS TRAVEL CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH TO SOUTH ROADWAYS. WINDS COULD ALSO CAUSE PROPERTY DAMAGE. ANY LIGHT WEIGHT OUTDOOR OBJECTS SHOULD BE SECURED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ILZ003-004-008-010-011-019-032-039-110400- /O.CON.KLOT.WI.Y.0001.000000T0000Z-170111T0400Z/ WINNEBAGO-BOONE-OGLE-LEE-DE KALB-LA SALLE-LIVINGSTON-FORD- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...OREGON...DIXON... DEKALB...OTTAWA...PONTIAC...PAXTON 403 PM CST TUE JAN 10 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... * TIMING...THROUGH MID EVENING. * WINDS...GUSTS OF 45 MPH TO 55 MPH. * IMPACTS...STRONG WINDS WILL MAKE FOR HAZARDOUS TRAVEL CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH TO SOUTH ROADWAYS. WINDS COULD ALSO CAUSE MINOR DAMAGE. ANY LIGHT WEIGHT OUTDOOR OBJECTS SHOULD BE SECURED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RC
476 WWUS73 KLOT 110252 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 852 PM CST TUE JAN 10 2017 ILZ005-006-012>014-020>023-033-INZ001-002-010-011-019-110400- /O.CAN.KLOT.HW.W.0001.000000T0000Z-170111T0400Z/ MCHENRY-LAKE IL-KANE-DUPAGE-COOK-KENDALL-GRUNDY-WILL-KANKAKEE- IROQUOIS-LAKE IN-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...WOODSTOCK...WAUKEGAN...AURORA...ELGIN... WHEATON...CHICAGO...OSWEGO...MORRIS...JOLIET...KANKAKEE... WATSEKA...GARY...VALPARAISO...MOROCCO...RENSSELAER...FOWLER 852 PM CST TUE JAN 10 2017 /952 PM EST TUE JAN 10 2017/ ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE HIGH WIND WARNING. WHILE THERE MAY BE SPORADIC ISOLATED WIND GUSTS UP TO 40 TO 45 MPH THROUGH ABOUT 10 PM, WINDS WILL CONTINUE TO STEADILY DIMINISH THROUGH THE REMAINDER OF THE EVENING. $$ ILZ003-004-008-010-011-019-032-039-110400- /O.CAN.KLOT.WI.Y.0001.000000T0000Z-170111T0400Z/ WINNEBAGO-BOONE-OGLE-LEE-DE KALB-LA SALLE-LIVINGSTON-FORD- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...OREGON...DIXON... DEKALB...OTTAWA...PONTIAC...PAXTON 852 PM CST TUE JAN 10 2017 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE WIND ADVISORY. WHILE THERE MAY BE SPORADIC ISOLATED WIND GUSTS UP TO 40 TO 45 MPH THROUGH ABOUT 10 PM, WINDS WILL CONTINUE TO STEADILY DIMINISH THROUGH THE REMAINDER OF THE EVENING.. $$ RC
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this high wind warning went out at Jan 10, 11:47 AM CST, 8 minutes earlier.
Area forecast discussion, Jan 10, 11:47 AM CST, 8 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
1147 AM CST Tue Jan 10 2017
.UPDATE...
1036 AM CST
The main weather concerns will be the expected very strong winds,
especially late this afternoon through early evening, when gusts
could approach 60 mph.
While light rain showers continue to shift over eastern sections
of Illinois late this morning, most areas are becoming
precipitation free. This will be the case for the next 1 to 3
hours until another band of showers moves from west to east over
the area this afternoon ahead of an approaching cold front.
While the winds will become increasingly gusty into this
afternoon in association with a deepening area of low pressure
moving into southern Wisconsin, the main concern for very strong,
potentially damaging, winds will be very late this afternoon
through early this evening (generally 4 to 8 PM this evening).
This will be directly following the passage of a strong cold
front, when westerly winds will rapidly increase over the area.
Given that the surface low will still be deepening into the lower
980s MB into this evening as it shifts over northern Lake
Michigan, very strong and impressive isallobaric pressure rises of
18-20 MB/6hrs are forecast to occur over northern Illinois early
this evening. This will likely drive a period of very strong wind
gusts for a period early this evening. Model soundings indicate
around 45 KT mean layer flow in the boundary layer, with upwards
of 50 KT about 1500 FT AGL. As a result I would not be surprised
to see a few 55 to 60 mph gusts this evening. We did toss around
the idea of upgrading portions of northern Illinois to a high wind
warning, but have decided to just beef up the wind gust wording
for now in the wind advisory. We will keep an eye on observational
trends out west through the afternoon to see if an upgrade may be
needed.
KJB
&&
.SHORT TERM...
256 AM CST
Through Wednesday night...
Concerns in the short term are in freezing rain turning to rain
this morning, followed more significantly by strong winds this
afternoon and evening.
Water vapor pictures depict a very active flow pattern across the
continental United States with all the energy that has been
battering the west coast now ready to take aim at the remainder of
the country. The first and most significant feature of interest
is a stout fast moving shortwave trough entering the Texas
panhandle early this morning, with additional shortwave energy
across the northern high plains and central Rockies. At this time
the corresponding surface low is taking better shape across the
nation's heartland. Warm moist advection ahead of this feature in
addition to several smaller scale features embedded in the
southwest flow have allowed precipitation to redevelop across the
area. Surface air temperatures have all surged above freezing,
though dewpoints lag a bit. At this point isentropic ascent will
continue to produce light rain and drizzle. Surface temperatures
will not fall with the continued southerly flow, but discussions
with partners indicate road temperatures lagging as well behind
the warmer air temps with areas in Chicago around 30-31 for road
temps and slightly cooler in northern Illinois. Because of this
there could still be slick conditions/locally icy (even lingering
from yesterday's snowfall) for a few more hours. But temperatures
will warm rapidly here in the coming hours with 40s already
knocking on our doorstep.
This leading southern wave and the lower level warm advection on a
very strong low level jet will continue to allow precipitation to
blossom this morning in the form of rain. The rain does not to be
a big deal for our area as the 850 mb warm front lifts north into
Wisconsin under the strong southwest flow though we could have
some embedded more moderate rainfall when this lead waves moves
through in the mid morning hours, with better precipitation this
afternoon across northeast Iowa into southern Wisconsin due to
coupled upper and lower forcing. We will get some back side of the
low showers in the afternoon as the northern stream shortwave
energy tracks through.
Of note is the surface low will strengthen significantly as it
will track to northeast Iowa by midday then drop nearly 10 mb as
it then tracks northeast to northern Lake Michigan this evening.
We will already see gusty south-southwest winds beginning mid to
late morning, but the mid afternoon through mid evening period is
most concerning as 10-12 mb 3 hour pressure rises track through
northwest and north central Illinois. Initially mixing will be
limited, but during this afternoon we will steepen low level
lapse rates as the low's cold front will approach from the
northwest. Winds will first pick up and be strongest across east
central IL and northwest Indiana where the low level jet is
pointed. Then, expect the peak winds in the 3 pm to 9 pm time
frame where gusts of 50-60 mph appear plausible, especially
northern CWA as the systems dry slot will move in. A wind advisory
has been issued for now with some gusts approaching high wind
criteria possible with areas north of Interstate 80/88 favored.
Weak high pressure will briefly return tonight which will ease
winds and bring a brief dry period tonight through Wednesday
morning. A more complex pattern will bring more unsettled weather
for later Wednesday/Wednesday night as a cold upper low will sink
south from the Canadian Rockies/prairies and will move east
across the international border Wednesday. Meanwhile active
westerly flow will continue along with some inching northward of
deeper moisture across the Gulf of Mexico. This will lead to an
air mass clash resulting in a frontogenetically forced band to our
north, and we will get another surface low that will track through
our area just to the south of Lake Michigan. Coupled upper jet
structure suggests additional forcing for precipitation Wednesday
afternoon and evening. South of the low it will be all rain, but
there still appears a signal for mixed precipitation northwest of
the surface low track. The airmass will cool from the northwest
toward daybreak which could also allow sleet or light snow to mix
in before things wind down.
KMD
&&
.LONG TERM...
256 AM CST
Thursday through Monday...
There are mixed signals to how quickly the frontal zone will move
southeast of the area. Cold air will continue to bleed
southeastward as yet even more southwest flow will steer
additional shortwave energy over the frontal zone. We will need to
watch this period for lingering mixed precipitation chance across
east central Illinois and northwest Indiana. Guidance is in decent
agreement in finally moving arctic high pressure from the Canadian
prairies Thursday into the upper Midwest Thursday night and over
the northern Great Lakes Friday. This will bring in drier air and
also shove the cold frontal boundary south of our area, leading to
a precip-free and cooler period with highs Friday only in the 20s
in most places. The cold air that will move in from the north
will set the stage for additional mixed precipitation concerns
this weekend.
The upper pattern to begin the weekend will feature a large high
across the southeastern United States centered over Florida while
a deep upper low will have sunk south to Baja California. On
Friday night to Saturday the main moisture and energy will come
out ahead of the low, but there is also a weak northern stream
wave that will lead to some lighter precip. GEFS ensembles depict
several hundredths of liquid up to a little over a tenth of an
inch, so not a huge deal but could be snow, sleet or if warmer air
mixes in some light freezing rain.
High pressure should keep a lull in the action in place for
Saturday night into early Sunday. Guidance is then more mixed as
to how quickly the upper low will build northeast and bring
additional chances of precipitation with some guidance keeping
high pressure in place. As the low approaches the better chances
that the precip type will transition to some form of liquid, but
still quite a bit of uncertainty on the thermal profiles this far
out. At this point the better chances for more significant
precipitation not until later Sunday or early Monday.
KMD
&&
.AVIATION...
For the 18Z TAFs...
The main concern is the winds today, with periods of damaging
winds likely this afternoon through early evening.
Southerly winds have already been gusting up around 45 KT at MDW
and DVN. These strong winds will continue this afternoon. A wind
shift is likely very late this afternoon as a cold front shifts
over the area. Expect west winds potentially gusting up to 45 to
50 KT with this frontal passage. Wind speeds will then quickly
abate this evening.
KJB
&&
.MARINE...
256 AM CST
Headlines...Only change was I extended the gale warning for the
northern end of the lake into early Wednesday morning. Otherwise,
gale warnings will go into effect across the lake today. A brief
window of storm force gusts are possible over the northern end of
the lake this evening, but thinking the window is too narrow to
warrant a storm force warning. Air temperatures will be well above
freezing so not concerned about freezing spray.
The low over the plains will quickly deepen as it passes over the
northern end of lake late this afternoon or early this evening.
South gales increase and become southwest this afternoon. A brief
period of storm force gusts is possible over the northern end of the
lake this evening as the low and its cold front pass through. Winds
become west behind the cold front and then diminish and become
southwest overnight. The low continues north to Hudson Bay while a
low pressure trough stretches from the central Great Lakes to the
southern plains.
Winds become north to northwest north of the trough Wednesday
evening. A large high moves over the northern plains Thursday night
and moves over the lake Friday into Saturday. Winds diminish under
the high and then become east over the weekend.
JEE
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Wind Advisory...ILZ019-ILZ020-ILZ021-ILZ022-ILZ023-ILZ032-ILZ033-
ILZ039 UNTIL 10 PM Tuesday.
Wind Advisory...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-ILZ011-
ILZ012-ILZ013-ILZ014 UNTIL 10 PM Tuesday.
IN...Wind Advisory...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 10 PM
Tuesday.
LM...Gale Warning...NEARSHORE WATERS UNTIL
10 PM Tuesday.
Gale Warning...LMZ777-LMZ779 UNTIL 3 AM Wednesday.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Jan 10, 4:47 AM CST, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 447 AM CST TUE JAN 10 2017 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 111100- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 447 AM CST TUE JAN 10 2017 /547 AM EST TUE JAN 10 2017/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: ELEVATED NON THUNDERSTORM WIND RISK. LIMITED ICE ACCUMULATION RISK. DISCUSSION: ALTHOUGH SURFACE TEMPERATURES ARE ABOVE FREEZING, THE PAVEMENT TEMPERATURES ACROSS NORTHERN PORTIONS OF THE AREA ARE STILL BELOW FREEZING. RAIN WILL INCREASE IN THE COMING HOURS WHICH MAY RESULT IN LOCALIZED ICY CONDITIONS ON UNTREATED ROADWAYS. TEMPERATURES WILL CONTINUE TO WARM BY MID MORNING ENDING ANY ICING POTENTIAL. WINDS WILL INCREASE LATER THIS MORNING AND EARLY AFTERNOON AS LOW PRESSURE STRENGTHENS TO OUR NORTHWEST. GUSTS OF 45 TO 50 MPH ARE POSSIBLE TODAY ACROSS MANY AREAS, WITH LOCALIZED HIGHER GUSTS ACROSS NORTH CENTRAL ILLINOIS. THE PEAK WINDS WILL BE EXPECTED BETWEEN NOON AND 6 PM ACROSS SOUTH AND EASTERN COUNTIES, AND BETWEEN 3 PM AND 9 PM ACROSS NORTHERN AND WESTERN COUNTIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY NIGHT... LIMITED ICE ACCUMULATION RISK. THURSDAY... ELEVATED EXCESSIVE COLD RISK. LIMITED ICE ACCUMULATION RISK. FRIDAY... LIMITED EXCESSIVE COLD RISK. SATURDAY AND SUNDAY... LIMITED ICE ACCUMULATION RISK. DISCUSSION: OCCASIONAL PERIODS OF MIXED PRECIPITATION ARE POSSIBLE WEDNESDAY NIGHT INTO EARLY THURSDAY LARGELY NORTH AND WEST OF AN OTTAWA TO CHICAGO LINE. FREEZING RAIN AND OR SLEET ARE AGAIN POSSIBLE LATE SATURDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && LMZ740>745-111100- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 447 AM CST TUE JAN 10 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE LIKELY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE THURSDAY NIGHT INTO FRIDAY. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-111100- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 447 AM CST TUE JAN 10 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. GALE FORCE WINDS WILL INCREASE TO 45 KT THIS AFTERNOON...POSSIBLY TO NEAR STORM FORCE LEVELS ACROSS THE NORTH HALF OF LAKE MICHIGAN BRIEFLY THIS EVENING. GALES EASE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && KMD VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 3:38 AM CST | Wind Advisory | LOT | Boone, DeKalb, DuPage, Ford, Grundy, Iroquois and 10 more | 17 hr |
| Jan 10, 12:07 PM CST | Gale Warning | LOT | 15 hr | |
| Jan 10, 12:07 PM CST | Storm Warning | LOT | 9 hr |
Nearby
High Wind Warnings in Illinois, 2017High Wind Warnings in Indiana, 2017Every high wind warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.